not happy 😟

Been to the DR's to find out why my BP is high and get results from blood test.

well he checked for kidneys/liver/diabetes/iron/cholesterol and everything is absolutely normal !

my bp today was 160/98 so he had prescribed me a tablet a day to take.. he reckons that although I'm only 45 it's genetic ! I had bp for 3 pregnancies and also my mum and dad have high bp as well.

Worst thing is that he said this week I would probably feel dizzy as my bp lowers which might affect my exercise routine this week. and also my ankles might bloat up ..nice !!

I still intend to stick to my diet but it's given me even more determination now to lose the weight to get healthy in the hope that it will help to lower my bp naturally.

wish me luck!

Skip

Featured Content

Join the NHS Weight Loss Plan

Join over 40,000 others on our 12-week diet and exercise plan. Keep motivated to develop healthier eating habits & get more active.

Get Started!

Featured by HealthUnlocked

HealthUnlocked User Stories

Did you lose weight with help from this community? Do you want to tell your story?

Share your story

Featured by HealthUnlocked

32 Replies

oldest β€’ newest
  • Losing weight will surely lower your blood pressure. I had tablets, years ago (probably when I was about 45) and didn't get any of those side effects. And as I lost weight the BP went down. What a pity I put it all back on. Bit isn't it great to know that all those other things are just as they should be!

  • really that is good to know as I'm not looking forward to the side effects.. i..and hoping mine will go away too with weight loss.

  • Aw no! That totally sucks but yes, good to just use this as an added motivator to lose that extra weight. Try to enjoy the holiday season and I hope those tablets work for you! ;)

    Sazkia β™₯

  • thankyou... I hope the tablets work too and don't get the side effects just before Xmas!!

  • It probably is a hereditary thing πŸ˜• I've been on BP meds for several years and had no noticeable side effects. However, it hadn't come down with weight loss either, it's the drugs that do that. My GP wants me to continue on the drugs, but us full of praise for the weight lost. πŸ˜•

  • I think the side effects are only for a few days until I get used to them but thankyou for your response. really helpful x

  • That's my experience too Anna. Being a fit, healthy weight is definitely adviseable in many ways, but it will not improve genetic hypertension.

  • yeah that's what I think too.. but no harm in trying x

  • Just be sensible and take medical advice. Not like me, who after five years on BP medication I had a stable BP of 120/70. But I was unfit and overweight. So two years ago I tackled my lifestyle, got rid of my spare 2stone, started walking at least an hour a day ... and I thought : "Hey, my BP should be normal now, lets stop the tablets and see" . Bad move. It crept right back up to 165/90 and may have caused me other problems that are still being sorted .

    I accept now that my family history of high BP and heart problems is probably out of my control. So don't worry about taking tablets. I now view my medication as "good health maintenance " rather than something to be feared.

  • Thanks for your advice x. Much appreciated

  • Yes, I agree with this, all my siblings have raised BP despite being slim and active

  • Wishing you luck!

  • thankyou x

  • I'm sorry to learn that your GP has placed you on tablets to help lower your BP, Bigmama, since that's probably the last thing you wanted, regardless of the fact Christmas is just around the corner.

    Still, keep exercising moderately, while increasing intake of foods higher in fibre and lowering intake of foods high in fat, salt and refined carbohydrate.

    Has that book you'd ordered arrived yet?

  • I know it's disappointing as I don't take any medication at all and the thought of a taking a tablet for the rest of my life is a bit daunting. but I'm definately sticking to my weight loss goals and will get it lower if I can! (or at least try my best and lose lots of weight trying. haha)

  • I'd also like to wish you luck and hope that things go well - hopefully the side-effects of the medication will soon wear off, and you're on the right track for weight-loss so that should help your blood pressure as you lose the extra weight.

    Good luck!

    Have a good week.

    Lowcal :-)

  • thanks Lowcal.. Im going to give it a bloody good try anyway and get it down with weight loss.

  • If your BP is high it is important to get it down. It seems to me that the consequences of not getting it down are worse than the consequences of continuing with high BP and I get it that you feel daunted and disappointed.

    However, it occurs to me it is like a wake-up call too.

    I have taken two kinds of BP tabs for 15 years with slightly puffy ankles and when I lost 2 stone (10% of body weight) my BP went down to 120/70 from 135/85. Like Grannynise, I put it back on and the BP went up again.

    However, I am never giving up. I know I have a responsibility in the matter.

    This website, with all the other wonderful and amazing people, is a fantastic place to be. So let's journey together :)

  • thankyou for your response it's really helpful to me... I know I have to take the tablets but don't want too but have to ! Its definately a wake up call for me to get healthy !

  • Your head says yes and your heart says no.

    I invite you to have look at what you're telling yourself.

    You are not a failure or not good enough or unloved or anything else negative. You are an amazing person; in fact, you are a miracle!

  • thankyou. Yes I have to think positive thoughts... think I am a bit down today and didn't sleep very well thinking I was a failure because I'd let myself get so overweight and now it was payback!

  • It occurs to me that you are blaming yourself and feel you have been punished and that you even deserved it.

    Unfortunately, these ideas are conditioned into our thinking when children and we all carry on for the rest of our lives thinking it's true.

    It is true that you overate and you put on weight. So what. That was yesterday and you can't go back and change that.

    Today is a new day and you can choose again what you do and every new day is the same. How fantastic is that!

    By the way, it occurs to me that there is no forcing - we don't HAVE to think positive thoughts.

    Instead, I suggest that we don't believe every negative thought about ourselves.

  • thankyou .. I will try to learn to love myself a bit more x

  • You are what you are and you are what you are not and that is fine.

    We are all what we are and we are all what we are not and that is fine.

    xxx

  • I just read something which you may find interesting...

    Once you have no problem making mistakes, admitting them and correcting them, hardly any mistakes will happen.

  • Not what you wanted to hear especially just before Christmas ☹

    But remember that feeling of determination when you need that extra little 'push' to keep you on track!

    Give yourself and your body the time to adjust to the tablets over the Christmas period, and then start on your next step of your journey ☺

  • yeah.. I've taken the 1st tablet after debating it for a while and will just see what happens

  • Give your body time to adjust for a while - you never know, after the initial effects you might even feel better?!

    It's the not knowing that's hard, but as others in similar situations have said, as they lost weight, their BP came down.

    Hoping it goes well over the next few days πŸ™‚

  • Thankyou .. yes I've been given a lot of useful advise here from everyone.. very grateful x

  • Hi Bigmama

    My husband has had BP meds that had the side effects you mention, they're common, depending on the type of meds you take. Give your body a chance to get used to them, put your feet up when you can and get yourself informed about how the medication works. If the side effects are really interfering with your life, talk to your GP about lowering the dose.

    Certain foods can help to widen your blood vessels, allowing blood to flow more easily. Eat the rainbow in veg and fruit, especially the bright veg and berries.

    Good luck with losing the weight.

  • thankyou... I'm going to take it easy this week and not drive and probably not exercise this week until I'm used to the tablets. but diet wise that will continue as I'm doing now x

  • Penel is indeed correct in suggesting that certain vegetables can assist, due to the levels of inorganic nitrate they contain.

    The nitrate is converted into nitric oxide, helping to relax arteries and dilate the blood vessels, thus, improving flow of blood to and from the heart, with foods such as beetroot, celery, parsley, spinach and turnip providing a source.

    However, before going overboard on consumption, check with the doctor to ensure that the tablets prescribed don’t already contain a nitric preparation, since too much nitrate can have the opposing effect upon blood pressure.

    Equally, if you’ve read upon BP in recent weeks and have come across L' Arginine and its ability to encourage the production of nitric oxide, consult your GP before considering supplementation.

You may also like...